1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

Started Bupe therapy 4 days ago

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by nightengale, Feb 16, 2004.

Thread Status:
Not open for further replies.
  1. nightengale

    nightengale Guest

    Hi everyone

    I am new to this board, first post as a matter of fact, although I have been lurking for the past 3 or 4 weeks and I am very glad I did. I want to thank you all for very good advice and for making me laugh once in awhile. Anyhooo.....

    Started my bupe therapy last Thursday. Have abused opiates off and on for about 15 years....more on than off:( Over the years have tried my own little methods of tapering, etc. without much success.

    The doc started me on 16 mg daily.... so far so good. Only a dull headache occasionally that I am attributing to the medication. Has anyone else experienced this side effect?

    Am looking forward to chatting and making posts more now that I have introduced myself. This appears to be a great forum and I look forward to sharing my journey with you.:)
     
  2. kathyrand

    kathyrand Active Member

    Hi,
    I am also new to this forum. I am debating on starting with the Bupe
    this week but I have to know everything before I do. I went to a consult with the Dr. and ask about 100000000 questions. My biggest fear is saying goodbye to a what I thought was my friend (norco) forever. Also afraid of the unknown, what to expect when taking this.
    I am doing this alone and live a 007 life. NO ONE in my immediate family has any idea. Can I pull it off and still do what I do on a daily basis??
    Can I ask you a few questions:
    How did you feel when you took your first dose? Was it a pill or shot?
    Also how long since you took your last hydro. My Doc said 12 hours..
    Are the shots preload or do you have to measure, inject, etc..
    Thanks and I hope you are doing GREAT. I know this is the miracle drug we all have been waiting for to get off this nightmare but......I have found in life there is always some type of consequence to pay......
    Kathyrand
     
  3. ashley80

    ashley80 Well-Known Member

    Nightengale: Sounds like you are doing great! Congratulations! I had splitting headaches on the subox, and they only got better when I reduced my dose. I literally couldn't move at all. Others have said the same. Headaches are def a side effect of the subox.
    I'm glad you found this forum, it has been a huge help to me, and everyone here is friendly and helpful. Come back soon and let us know how it's going.
    Kathy: the suboxone is a tablet you dissolve under your tongue. I can relate to the 007 thing, that was me too. You maybe have a couple days where you are under the weather when you first start the subox, but nothing at all like full blown withdrawal. I was in love w norco, too. When I first started the subox and didn't feel great I told my family I had a virus that was causing headaches and nausea. I felt better after a couple of days, especially after I lowered my dose ( I was taking way too much.). And yes there is always a price to pay. The subox helps, and it is a miracle, but you cannot expect to feel 100% right away. I am on like day 21 (I think) with no hydro, but I still have some lingering problems that I am handling on a day to day basis.
    Believe me if you are in the cycle of ordering refill after refill of norco, and you are ready to get off it, the subox will do the trick - no WD's and minimal cravings. And I had minimal symptoms when I stopeed the subox after about 10 days. So yes, it will help you, very much. Let us know if you decide to give it a try, and come here with questions, because there are very knowledgable people here to help.
    Ashley
     
  4. nightengale

    nightengale Member

    Hi Everyone,
    Kathyrand: I also had a love/hate relationship with Norco...mostly love. I was to the point of taking anywhere from 15 to 18 10mg tabs daily. I don't imagine my liver could be in the best of shape with all the tylenol daily.

    To answer your questions, I waited a full 24 hours before taking subox. By that time, I was into w/d pretty good...you know the drill, diarrhea, crampy stomach, watery eyes, feeling REALLY ****ty!!! At 16 mg I started feeling better. Really some awesome drug. I have had no cravings at all...not sure when I will begin tapering down...hope soon, though, because of these headaches, I think the dose may be a little too high.

    Sorry to hear you must do the 007 thing...I luckily have the support of my family. As difficult as this is, I am sure it is more difficult doing it by yourself. Sometimes you just need that extra support and comfort. Luckily there are boards like this with people very willing to empathize with you. I can really relate to most of the messages on the board and it does make me feel less alone. So don't be afraid to jump in there and begin your subox therapy!! Please keep in touch and let me know how it is going.:)

    Ashley80: So I guess it is not so unusual to get headaches during therapy with larger doses? Like I told Kathyrand, I hope he lowers my dose soon (on 16 mg daily in one dose). May suggest it to him. I have been doing pretty well other than the headache and am a little bit lethargic off and on through the day...but have been sleeping very well, alot better than when I was eating the Norco like M&Ms[xx(]

    This board is great. Enjoy reading it daily. Alot of commradary here. Guess we are all basically battling the same demon.[}:)] Please keep in touch and let me know how you are doing.:)
     
Thread Status:
Not open for further replies.

Share This Page